MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; FLOW CYTOMETRIC REAGENTS AND ACCESS

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; FLOW CYTOMETRIC REAGENTS AND ACCESS
Model Number 662878
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd facslyric¿ that there was carryover involving patient samples.The following information was provided by the initial reporter: mdr safety checklist -- patient samples 1.Are there erroneous results on patient samples from diagnostic test? (if yes or unknown, go to question #2.If no, no further questions required.): no carry over of samples.
 
Additional Manufacturer Narrative
G.5 pma / 510(k)#: k170974, k201814.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd facslyric¿ that there was carryover involving patient samples.The following information was provided by the initial reporter: mdr safety checklist -- patient samples.Are there erroneous results on patient samples from diagnostic test? (if yes or unknown, go to question #2.If no, no further questions required.): no carry over of samples.
 
Additional Manufacturer Narrative
Scope of issue: the scope of issue is limited to facslyric 3l10c instrument us, part # 662878, serial # (b)(6).Problem statement: customer reported a complaint regarding carryover of samples that occurred on (b)(6) 2023.Carryover poses the risk of producing erroneous results that might impact patient diagnosis and treatment.The instrument was repaired and found to be functioning as expected, and neither the customer nor any patients were harmed due to this issue.Manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue for part # 662878.Date range from 02jun2022 to date 02jun2023.Manufacturing device history record (dhr) review: dhr part # 662878, serial # (b)(6) , file # 662878-662878-z662878000009-105529340-17 was reviewed.The instrument met all the manufacturing specifications prior to release.Instrument date of manufacture: 19oct2017.Complaint history review: there are 3 complaints related to the issue of carryover (filtered using as reported code 1: ¿contamination ¿ carry over¿) for part # 662878; pr # (b)(4).Date range from 02jun2022 to date 02jun2023.Returned sample analysis: a return sample was not requested for evaluation because the replaced part is not returnable and was discarded.Service history review: review of related work order #: (b)(4) , 03022197; case #: (b)(4).Install date: 13nov2017.Defective part number(s): 647939 - p2 aspirator pump (b)(4) notes: carryover of samples reported and sit flush may not be functioning properly.After replacing the pinch valve and its tubing and the p2 pump, they determined the root cause was the pump not working correctly.The instrument then tested without errors and was released to the customer for normal use.Risk analysis: risk management file part # 10000063058ra, rev.08/vers.Ab, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes,no? hazard id #: libivd-ra-100 3.1.7.Hazard: incorrect output for samples up to 1.5ml or less.Cause: sample carryover error - fluidic.Harmful effects: events appear in wrong tube (false positive result).Residual probability: 1.Residual severity: 3.Residual risk index: 3.Potential causes: based on the investigation results, the potential cause was determined to be a faulty p2 pump.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax review, the potential cause was determined to be a faulty p2 pump.In response to the customer reporting carryover of samples, an fse (field service engineer) went onsite and confirmed the issue.The fse replaced the v8 pinch valve and its tubing as well as the p2 pump (part # 647939 ¿ p2 aspirator pump), and determined that the latter was not functioning properly.After the repairs, the instrument was retested and found to be functioning per bd specifications without any further carryover and was returned to the customer for use without restrictions.Though this instrument is used to run patient diagnostic tests, the carryover did not cause erroneous results on patient samples.The customer immediately stopped using the instrument once they identified the carryover issue to avoid impacting patient samples.Therefore, no results were reported to clinicians or used to diagnose or treat any patients.No one was harmed or injured due to this issue.Proper daily and monthly cleaning procedures to help with troubleshooting can also be found under ¿maintenance¿ in the user guide; bd facslyric¿ clinical system instructions for use, #23-19938-04 rev.01/vers.A, page 170.The safety risk of this hazard has been identified to be within the acceptable level.Conclusion: based on the investigation results, the complaint was confirmed and the potential cause of the customer seeing sample carryover was determined to be a faulty p2 pump.The fse confirmed the issue and replaced the pump (part # 647939) as well as valve v8 and its tubing.After the repair, the instrument was tested and found to be functioning as expected with no further carryover.No one was harmed or injured, and there were no erroneous results on patient samples.The safety risk of this hazard has been identified to be within the acceptable level.Based on the investigation results, a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.H3 other text : see h10.

Brand Name
BD FACSLYRIC¿
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESS
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17139721
Report Number2916837-2023-00122
Device Sequence Number3930977
Product Code OYE
UDI-Device Identifier00382906628787
UDI-Public00382906628787
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K170974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662878
Device Catalogue Number662878
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer12/29/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown